Advertisement

manuscripta mathematica

, Volume 121, Issue 1, pp 105–130 | Cite as

On cyclic covers of the projective line

  • Jannis A. Antoniadis
  • Aristides Kontogeorgis
Article

Abstract

We construct configuration spaces for cyclic covers of the projective line that admit extra automorphisms and we describe the locus of curves with given automorphism group. As an application we provide examples of arbitrary high genus that are defined over their field of moduli and are not hyperelliptic.

Keywords

Normal Form Automorphism Group Branch Point Cyclic Group Cyclic Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Baily Jr. W.L. (1962). On the theory of θ-functions, the moduli of abelian varieties, and the moduli of curves. Ann. Math. 75(2):342–381 MR0162799 (29 #103)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Brandt, R.: Über die Automorphismengruppen von Algebraischen Funktionenkörpern, Ph.D. thesis. Essen Universität, 1988Google Scholar
  3. 3.
    Brandt R., Stichtenoth H. (1986). Die Automorphismengruppen hyperelliptischer Kurven. Manuscripta Math. 55(1):83–92 MR828412 (87m:14033)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    Dèbes P., Emsalem M. (1999). On fields of moduli of curves. J. Algebra 211(1):42–56 MR1656571 (99k:14044)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Gutierrez J., Shaska T. (2005). Hyperelliptic curves with extra involutions. LMS J. Comput. Math. 8:102–115 MR2135032 (2006b:14049)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Harris, J., Morrison, I.: Moduli of curves. In: Graduate Texts in Mathematics, vol. 187, Springer, Berlin Heidelberg New York (1998). MR1631825 (99g:14031)Google Scholar
  7. 7.
    Kontogeorgis A. (1999). The group of automorphisms of cyclic extensions of rational function fields. J. Algebra 216(2):665–706 MR1692965 (2000f:12005)CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Shaska T. (2004). Some special families of hyperelliptic curves. J. Algebra Appl. 3(1):75–89 MR2047637 (2005i:14028)CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    Stichtenoth, H.: Algebraische Funktionenkörper einer Variablen, Vorlesungen aus dem Fachbereich Mathematik der Universität Essen [Lecture Notes in Mathematics at the University of Essen], vol. 1, Universität Essen Fachbereich Mathematik, Essen, 1978. MR511240 (80i:14002)Google Scholar

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of CreteCreteGreece
  2. 2.Department of MathematicsUniversity of the ÆgeanSamosGreece

Personalised recommendations